| Model Number |
SEP6000NSB |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Superficial (First Degree) Burn (2685)
| Date of Event |
01/10/2024
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during lobectomy, surgeon was holding surgical instrument on tissue.Resident using bovie on tissue near surgeon instrument.Electro-current travelled to surgical instrument and burned surgeon's hand rather that cauterizing tissue it was intended for.It was a first degree burn with size of two millimeters.Surgeon stepped away from sterile field, took gown and gloves off to examine any injury.Surgeon reported a small marking on surgeon hand, although no pain.Surgical instrument removed from field and surgeon re-gowned back into the sterile field.Currently, the surgeon was fine, could not see the burn the following morning.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.